Louisiana, 2015Flash Flood and Damaging Wind in Louisiana, May 21, 2015
May 21, 2015 · NWS LIX · 2 events in 2 counties and zones
A weak cold front moving into southeast Louisiana aided in the development of thunderstorms across the area during the afternoon hours of the 21st. One report of severe weather was received, as well as one report of flash flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak cold front moving into southeast Louisiana aided in the development of thunderstorms across the area during the afternoon hours of the 21st. One report of severe weather was received, as well as one report of flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at May 21, 10:35 AM CST, 3 hours 46 minutes earlier.
Area forecast discussion, May 21, 10:35 AM CST, 3 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1135 AM CDT THU MAY 21 2015
.UPDATE...
FORECAST REASONING FROM SOUNDING DISCUSSION ALONG WITH
RADAR...MESO-ANALYSIS...AND HRRR MODEL TRENDS ALL SUPPORT RAISING
THE POP TO LIKELY RANGE FOR MUCH OF THE AREA THE REMAINDER OF
TODAY. TEMPERATURES WERE RISING A BIT FASTER AND ALREADY REACHED
THE FORECAST HIGHS. ANOTHER RISE OF A DEGREE OR TWO IS
POSSIBLE...HOWEVER INCREASING SHOWERS AND THUNDERSTORMS AND
ASSOCIATED CLOUD COVER WILL BE CAPPING OFF THE TEMPERATURES AND
CAUSING A GENERAL DOWNTREND AS THE AFTERNOON PROGRESSES. UPDATES
HAVE BEEN SENT. 22/TD
&&
.PREV DISCUSSION... /ISSUED 757 AM CDT THU MAY 21 2015/
..SOUNDING DISCUSSION...
PLENTY OF MOISTURE POOLING AHEAD OF THE WEAK FRONT CURRENTLY
LOCATED OVER NORTHERN LOUISIANA AND SOUTHERN MISSISSIPPI. PW IS
ABOUT 150% OF NORMAL FOR LATE MAY. AN INVERSION FROM THE SURFACE
TO 1000 FEET IS CAPPING THE ATMOSPHERE NOW...BUT WILL MIX OUT
WITH DAYTIME HEATING. PLENTY OF INSTABILITY WITH MLCAPE AROUND
1900 J/KG WITH ML LI OF -6 AND A 500MB TEMPERATURE OF -10C. WITH
THIS INSTABILITY...GOOD MOISTURE...AND THE FRONT AND ANY SEA
BREEZE BOUNDARIES BEING LIFTING MECHANISMS...STRONG TO PERHAPS
SEVERE STORMS WILL BE POSSIBLE TODAY. MAIN CONCERN WOULD BE STRONG
WIND GUSTS WITH A LESSER CHANCE OF HAIL GIVEN HIGH FREEZING LEVEL
AROUND 13700 FEET AND WET BULB ZERO ABOUT 2000 LESS THAN THAT.
THERE IS NOT MUCH IN THE WAY OF DIRECTIONAL WIND SHEAR ON THE
CURRENT SOUNDING WITH ALL WINDS HAVE A WESTERLY COMPONENT. BUT AS
THE FRONT NEARS MAY GET A BIT MORE DIRECTIONAL SHEAR. ONE LAST
THING TO MENTION IS WE MAY SEE A FEW THUNDERSTORMS DEVELOP AHEAD
OF THE FRONT WITH A CONVECTIVE TEMPERATURE CALCULATED AT
82F. CURRENT FORECAST HAS US REACHING 82F AROUND 16-17Z AND 11Z
HRRR HAS PRECIPITATION FORMING AROUND THEN TOO.
12Z BALLOON INFO: NO ISSUES WITH THE FLIGHT THAT LASTED 94 MINUTES
AND ASCENDED TO A HEIGHT OF 20.4 MILES ABOVE THE GROUND. THE
BALLOON BURST 21 MILES DOWNRANGE FROM THE OFFICE NEAR ANSLEY.
ANSORGE
PREV DISCUSSION... /ISSUED 430 AM CDT THU MAY 21 2015/
SYNOPSIS...
LATEST SURFACE ANALYSIS SHOWED A 1011MB LOW OVER WESTERN TENNESSEE
WITH A FRONTAL BOUNDARY EXTENDING SOUTHWEST TO WEST CENTRAL
ALABAMA TO WEST CENTRAL MISSISSIPPI TO WEST CENTRAL LOUISIANA.
A 1024MB HIGH WAS LOCATED OVER NEBRASKA/KANSAS. UPPER AIR
ANALYSIS SHOWED A HIGH OVER MEXICO...DISTURBANCE RIDING ON TOP OF THE
RIDGE OVER TEXAS AND A POSITIVELY TILTED TROUGH FROM GREAT LAKES
TO IOWA. IR SHOWED CLOUD COOLING AND SEVERAL THUNDERSTORM COMPLEX
EAST OF THE BIG BEND TO NORTH CENTRAL TEXAS. RADAR REVEALED
ISOLATED CONVECTION ALONG THE FRONT OVER SOUTHERN MISSISSIPPI AND
EAST CENTRAL LOUISIANA.
DISCUSSION...
FRONTAL BOUNDARY WILL CONTINUE TO PUSH SOUTH INTO THE FORECAST
AREA TODAY. SURFACE HEATING WILL INCREASE INSTABILITY AND SURFACE
CONVERGENCE WILL YIELD SCATTERED CONVECTION TODAY. WITH THE
FRONTAL BOUNDARY PUSHING SOUTH THROUGH THE AREA TONIGHT...THE
THREAT OF CONVECTION WILL CONTINUE OVERNIGHT. UPPER LEVEL TROUGH
UP NORTH WILL SWING SOUTH ... GREAT LAKES AND MID ATLANTIC
REGIONS. SURFACE HIGH ON THE PLAINS WILL PRESS SOUTHEAST OVER THE
MID SOUTH THROUGH FRIDAY AND DRY AIR WILL FILTER IN AS EARLY AS
THIS AFTERNOON ACROSS THE NORTH ZONES.
THE FRONTAL BOUNDARY IS EXPECTED TO PUSH SOUTH INTO THE CENTRAL
GULF COAST REGION TONIGHT AND LINGERS ACROSS THE AREA ON FRIDAY
BEFORE BECOMING DIFFUSE ON SATURDAY. HIGH PRESSURE WILL SETTLE
OVER THE EAST AND SOUTHERLY FLOW DEVELOP OVER THE LOWER
MISSISSIPPI VALLEY AND FORECAST AREA SATURDAY AFTERNOON. A
BUILDING UPPER LEVEL RIDGE OVER THE CENTRAL U.S AT THE END OF WEEK
WILL TRAVERSE INTO THE EASTERN CONUS OVER THE WEEKEND. THIS UPPER
LEVEL RIDGE ALONG WITH OVERALL DRIER AIR IN THE ATMOSPHERIC COLUMN
SHOULD HAMPER MOST CONVECTION ON SATURDAY...ISOLATED FOR WEST
ZONES. RAIN CHANCES WILL START TO GO UP AGAIN ON SUNDAY AS THE
UPPER RIDGE AXIS SHIFTS TO THE EAST OF THE REGION AND DISTURBANCES
IN THE SOUTHWEST FLOW ALOFT AHEAD OF A WESTERN CONUS SYSTEM BEGIN
TO IMPACT THE REGION. THIS PATTERN WILL CONTINUE THROUGH THE EARLY
PART OF NEXT WEEK WITH DAILY CHANCES FOR SCATTERED CONVECTION.
AVIATION...
FOG SHOULD ONLY AFFECT THE HOUMA TERMINAL THIS MORNING. CEILINGS
SHOULD STAY ABOVE 015 THIS MORNING AS WELL. WILL SHOW VCTS FOR TODAY
AT ALL SITES. IT LOOKS LIKE THERE WILL BE TWO WAVES OF SH/TS...ONE
DURING THE MORNING AS THE BOUNDARY SINKS SOUTHWARD THEN AGAIN IN THE
AFTERNOON AS HEATING AND BOTH THE FRONTAL BOUNDARY AND C-BRZ
BOUNDARIES BEGIN TO ENHANCE ACTIVITY DURING THE AFTERNOON AND EARLY
EVENING. NOT EXPECTING TO SEE ANY LARGE RESTRICTIONS IN VIS
OVERNIGHT AND CEILINGS SHOULD STAY AROUND 020 FOR THE MOST PART.
MARINE...LIGHT WIND REGIME EXPECTED TO PERSIST TODAY BUT STILL
LOOKS LIKE A WEAK NOCTURNAL JET OVER THE MS SOUND AND JUST TO THE
SOUTH WILL DEVELOP THE NEXT FEW NIGHTS CAUSING WINDS TO STRENGTHEN
IN THESE AREAS TO NEAR OR JUST OVER 10 KTS. HIGH PRESSURE SLIDES
THROUGH THE AREA TODAY/FRIDAY AS A WEAK FRONT TRIES TO PUSH INTO THE
COASTAL WATERS. HIGH PRESSURE WILL QUICKLY SHIFT EAST AND MODERATE
ONSHORE FLOW WILL DEVELOP OVER THE WEEKEND.
DECISION SUPPORT...
DSS CODE...GREEN...UPGRADE TO YELLOW POSSIBLE THIS AFTERNOON.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...MONITORING STRONG TO SEVERE THUNDERSTORM POTENTIAL
TODAY.
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE RISK SVR AND/OR DIRECT
TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 82 62 81 65 / 60 20 40 20
BTR 86 65 82 68 / 60 30 40 20
ASD 86 67 80 68 / 60 30 40 20
MSY 86 73 84 73 / 60 30 40 20
GPT 86 68 80 71 / 50 30 40 20
PQL 86 66 81 68 / 50 30 40 10
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&Hazardous weather outlook, May 21, 10:02 AM CST, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1102 AM CDT THU MAY 21 2015
GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-220415-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
1102 AM CDT THU MAY 21 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON
AND EVENING AS A WEAK COLD FRONT MOVES INTO THE AREA. A FEW
STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE...WITH THE
PRIMARY THREATS BEING STRONG GUSTY WINDS...FREQUENT
LIGHTNING...HAIL...AND LOCALLY HEAVY RAINFALL.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY.
ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME...THOUGH
A FEW STORMS COULD BECOME STRONG EACH AFTERNOON. THE PRIMARY
THREATS FROM ANY THUNDERSTORMS WILL BE FREQUENT LIGHTNING...GUSTY
WINDS AND HEAVY RAINFALL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, May 21, 12:29 PM CST, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
129 PM CDT THU MAY 21 2015
LAZ034-035-211900-
POINTE COUPEE-WEST FELICIANA-
129 PM CDT THU MAY 21 2015
...A BROKEN LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN WEST
FELICIANA AND NORTHERN POINTE COUPEE PARISHES...
AT 128 PM CDT...A BROKEN LINE OF STRONG THUNDERSTORMS WAS ALONG A
LINE EXTENDING FROM NEAR SIMMESPORT TO NEAR BAYOU CURRENT...AND
MOVING EAST AT 15 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
NEW ROADS...MORGANZA...BATCHELOR AND LETTSWORTH.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3087 9180 3098 9180 3099 9178 3100 9177
3104 9172 3104 9165 3097 9166 3100 9164
3100 9155 3070 9136 3068 9173 3078 9176
3081 9181 3084 9180 3086 9182
TIME...MOT...LOC 1828Z 253DEG 13KT 3092 9183 3077 9173
32Special weather statement, May 21, 12:35 PM CST, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
135 PM CDT THU MAY 21 2015
MSZ069-070-211900-
PIKE-AMITE-
135 PM CDT THU MAY 21 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN AMITE AND
NORTHWESTERN PIKE COUNTIES...
AT 134 PM CDT...A STRONG THUNDERSTORM WAS 7 MILES EAST OF LIBERTY...
MOVING EAST AT 5 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
MCCOMB.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3110 9076 3128 9076 3133 9051 3106 9050
TIME...MOT...LOC 1834Z 268DEG 6KT 3120 9068
32
Special weather statement, May 21, 12:59 PM CST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
159 PM CDT THU MAY 21 2015
MSZ069-070-211930-
PIKE-AMITE-
159 PM CDT THU MAY 21 2015
...A STRONG THUNDERSTORM WILL AFFECT EASTERN AMITE AND WEST CENTRAL
PIKE COUNTIES...
AT 158 PM CDT...A STRONG THUNDERSTORM WAS NEAR LIBERTY...MOVING EAST
AT 5 MPH.
WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF WEST CENTRAL PIKE
AND EASTERN AMITE COUNTIES.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN NEW ORLEANS.
LAT...LON 3107 9077 3125 9080 3132 9056 3106 9051
TIME...MOT...LOC 1858Z 261DEG 6KT 3117 9071
32
Special weather statement, May 21, 1:00 PM CST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
200 PM CDT THU MAY 21 2015
MSZ068-069-211930-
WILKINSON-AMITE-
200 PM CDT THU MAY 21 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WILKINSON AND
NORTHWESTERN AMITE COUNTIES...
AT 200 PM CDT...A STRONG THUNDERSTORM WAS NEAR GARDEN CITY...OR 19
MILES SOUTHEAST OF NATCHEZ...MOVING EAST AT 10 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
CROSBY.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3137 9122 3135 9121 3135 9115 3132 9112
3133 9107 3134 9107 3133 9105 3133 9103
3135 9102 3134 9099 3135 9098 3135 9097
3124 9093 3122 9122 3137 9127 3136 9126
3137 9123
TIME...MOT...LOC 1900Z 254DEG 9KT 3133 9117
32Special weather statement, May 21, 1:04 PM CST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
204 PM CDT THU MAY 21 2015
LAZ034>036-046>048-MSZ068-211930-
WEST BATON ROUGE-IBERVILLE-POINTE COUPEE-EAST FELICIANA-EAST BATON
ROUGE-WEST FELICIANA-WILKINSON-
204 PM CDT THU MAY 21 2015
...A BROKEN LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
WEST BATON ROUGE...NORTHWESTERN EAST BATON ROUGE...SOUTHEASTERN WEST
FELICIANA...NORTHWESTERN IBERVILLE...WESTERN EAST FELICIANA...
SOUTHEASTERN POINTE COUPEE PARISHES IN SOUTHEASTERN LOUISIANA AND
SOUTHEASTERN WILKINSON COUNTIES...
AT 203 PM CDT...A BROKEN LINE OF STRONG THUNDERSTORMS WAS ALONG A
LINE EXTENDING FROM NEAR LIVONIA TO NEAR JACKSON TO 6 MILES
NORTHWEST OF NORWOOD...AND MOVING SOUTHEAST AT 5 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
ZACHARY...NEW ROADS...JACKSON...ST. FRANCISVILLE...LIVONIA...
MARINGOUIN...SLAUGHTER...FORDOCHE...ROSEDALE...WILSON...NORWOOD...
ERWINVILLE AND RAMAH.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3061 9163 3086 9129 3113 9121 3098 9107
3064 9117 3034 9157
TIME...MOT...LOC 1903Z 333DEG 5KT 3060 9154 3081 9126 3100 9120
32Special weather statement, May 21, 1:27 PM CST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
227 PM CDT THU MAY 21 2015
LAZ050-212000-
LIVINGSTON-
227 PM CDT THU MAY 21 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LIVINGSTON
PARISH...
AT 227 PM CDT...A STRONG THUNDERSTORM WAS OVER WALKER...OR NEAR
DENHAM SPRINGS...MOVING EAST AT 10 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
DENHAM SPRINGS...WALKER AND LIVINGSTON.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3054 9097 3055 9097 3065 9074 3039 9067
3038 9094 3050 9098 3050 9097 3052 9098
3053 9098
TIME...MOT...LOC 1927Z 256DEG 7KT 3049 9089Flash Flood, Livingston
- When
- May 21, 2:21 PM CST to 3:00 PM CST
- Where
- Livingston County, Walker to 1.05 mi S of Walker
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 30.480, -90.870
Standing water was reported on the middle and inside lanes of westbound Interstate 12 in Walker.
Thunderstorm Wind, Washington
- When
- May 21, 2:55 PM CST
- Where
- Washington County, Bogalusa Arpt
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 30.800, -89.850
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Lightning Strike in Texas, May 21, 20151 death · 1 injured · $300,000 · 8 events
- Tornado and Damaging Winds in North Carolina, May 21, 2015$128,000 · EF1 · 12 events
- Flash Flooding and Flood in Texas, May 21, 201510 events
- Flash Flooding and Damaging Wind in Texas, May 21, 2015$3,000 · 4 events
- Hail in Florida, May 21, 20151 in hail · 4 events
- Hail and Damaging Wind in North Carolina, May 21, 20151 in hail · 3 events
- Flash Flooding and Damaging Wind in Washington, May 21, 201561 kt wind · 3 events
- Winter Weather in Colorado, May 21 to 22, 20153 events
- Flash Flooding in Texas, May 21, 20152 events
- Damaging Winds in North Carolina, May 21, 201550 kt wind · 2 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, May 21, 201551 kt wind · 2 events
- Marine Thunderstorm Winds in Gulf of Mexico, May 21, 20152 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 569235, 569234.